Arkansas, 2013Flood in Arkansas, January 1 to 31, 2013
January 1 to 31, 2013 · NWS LZK · 1 event in 1 county or zone
Multiple heavy rain events in the months of December, 2012, and January, 2013, caused minor flooding along the Cache River at Patterson. This flooding lasted the entire month of January.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple heavy rain events in the months of December, 2012, and January, 2013, caused minor flooding along the Cache River at Patterson. This flooding lasted the entire month of January.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 31, 11:20 PM CST, 40 minutes earlier.
Area forecast discussion, Dec 31, 11:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1120 PM CST MON DEC 31 2012
.AVIATION...
MVFR CONDITIONS WILL BECOME IFR LATER THIS EVENING...AS RAINFALL
CONTINUES TO MOVE ACROSS THE SOUTHEAST HALF OF THE STATE.
BEHIND THE RAINFALL...DRIZZLE IS POSSIBLE...ALONG WITH FOG. HAVE
ADDED FG FOR THE NORTHERN SITES...AND IFR FOR THE SOUTHERN SITES.
CONDITIONS WILL BEGIN TO IMPROVE DURING THE DAY TUESDAY...BUT WILL
REMAIN MVFR.
&&
.PREV DISCUSSION... /ISSUED 224 PM CST MON DEC 31 2012/
SHORT TERM...TONIGHT THROUGH THURSDAY
RAIN WILL CONTINUE TO BE FAIRLY WIDESPREAD THROUGH EARLY
EVENING...AS AN UPPER LEVEL SYSTEM CONTINUES TO MOVE THROUGH THE
REGION AHEAD OF AN APPROACHING FRONTAL BOUNDARY. THE
AFOREMENTIONED FRONTAL BOUNDARY WILL PUSH INTO THE REGION TONIGHT...
WITH RAINFALL SHIFTING A BIT EASTWARD. WIDESPREAD PRECIP SHOULD
COME TO AN END AFTER MIDNIGHT IN THE NORTH...BUT WITH THE BOUNDARY
SLOWLY MOVING...RAIN WILL LIKELY LINGER IN THE SOUTHEAST HALF
THROUGH TUESDAY MORNING.
BEHIND THE BOUNDARY...THE AIRMASS WILL RETAIN MOISTURE...WITH SOME
PATCHY LIGHT FREEZING DRIZZLE AND/OR FREEZING FOG POSSIBLE ACROSS
THE NORTH LATE TONIGHT/EARLY TUESDAY MORNING.
ALL PRECIP SHOULD CLEAR THE AREA BY WEDNESDAY EVENING...WITH
COOLER AIR MOVING INTO THE STATE. THE COOL AIR WILL REMAIN THROUGH
THE END OF THE WEEK...WITH A REINFORCING SHOT DROPPING DOWN LATE
WEDNESDAY/EARLY THURSDAY.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY
ABOVE AVERAGE WINTERTIME FORECAST CONFIDENCE EXISTS CONCERNING OF
SENSIBLE WEATHER ELEMENTS DURING THIS PERIOD. A SPLIT UPPER FLOW
WILL PREVAIL ACROSS THE U.S....WITH A CONFLUENT FLOW ACROSS THE
MID SOUTH. DRY CONDITIONS ARE EXPECTED THOUGHT THE PERIOD. COOL
CONDITIONS WILL START THE PERIOD...WARMING TO NEAR NORMAL LATE.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...58
Hazardous weather outlook, Dec 31, 4:10 PM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 PM CST MON DEC 31 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
410 PM CST MON DEC 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
AREAS OF FREEZING FOG WILL BE POSSIBLE LATE TONIGHT IN AREAS NORTH
OF THE INTERSTATE 40 CORRIDOR.
.DAYS TWO THROUGH SEVEN...NEW YEARS DAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
58
Flood, Woodruff
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Woodruff County, 0.94 mi WSW of Riverside to 0.45 mi N of Cavell
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.273, -91.244
Heavy rain events in the months of December, 2012, and January, 2013, caused minor flooding along the Cache River at Patterson. The highest crest during this period was 10.6 feet on January 19th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, January 1 to 31, 2013$391 million · 20 events
- Drought in Oklahoma, January 1 to 31, 2013$79 million · 3 events
- Drought in Texas, January 1 to 31, 2013$20 million · 24 events
- Dense Fog in Oklahoma, January 1, 20131 death · 1 event
- High Surf in Puerto Rico, January 1 to 4, 20131 death · 1 event
- Sneakerwave in California, January 1, 20131 death · 1 event
- Drought in Texas, January 1 to 31, 2013$119,000 · 43 events
- Drought in Oklahoma, January 1 to 31, 201348 events
- Drought in New Mexico, January 1 to 31, 201339 events
- Drought in Nebraska, January 1 to 31, 201331 events
- Drought in Nebraska, January 1 to 31, 201330 events
- Drought in Missouri, January 1 to 31, 201329 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 423570.